MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1X3 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1X3 -200; SURGICAL PATTIES
Model Number 801408
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported contamination/debris was found when opening the sterile surgical patties (id(b)(6)) for a surgery (open septorhinoplasty).No patient contact/injury reported and the event did not led to surgical delay.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields:  d4, d9, g3, g6, h2, h3, h4, h6, h10.The surgical patties (id 801408) are not available for return as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Additional Manufacturer Narrative
The surgical patties were returned for evaluation: failure analysis - sample received.Complaint of burn mark on multiple patties confirmed.Brown spots present on 3 patties on the green string and x-ray.Therefor the complaint condition could be confirmed.The complaint root cause was confirmed in the complaint investigation.Cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each pattie and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Operators identified in the traveler will be retrained per an ils.Therefor the reported complaint reason of (contamination/debris found) was miss identified as the failure analysis confirmed that what was perceived to be contamination was actually burn marks on the product caused in the manufacturing process.A corrective and preventive action (capa) has been closed for the patties/strips product family relate to discoloration, incorrect count, string issues, and x-ray detectability.The capa implemented preventative actions to minimize this issue.

Brand Name
SURG PAT XRAY 1X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15370968
Report Number3014334038-2022-00201
Device Sequence Number1750551
Product Code HBA
UDI-Device Identifier10381780515036
UDI-Public10381780515036
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801408
Device Catalogue Number801408
Device Lot Number6232115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2022
Supplement Date Received by Manufacturer10/13/2022
11/17/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date10/21/2022
01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown